MAUDE Adverse Event Report: DEVILBISS HEALTHCARE DRIVE DEVILBISS 10L OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

DEVILBISS HEALTHCARE DRIVE DEVILBISS 10L OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 1025DS
Medical Device Problem Codes Device Emits Odor (1425); Powder Leak (4069)
Health Effect - Clinical Code Aspiration Pneumonitis (4455)
Date of Event 06/21/2025
Type of Reportable Event Death
Event or Problem Description
Devilbiss healthcare was notified of an incident involving an oxygen concentrator by an attorney, who alleged that the device exploded and released a yellowish powder and an intense noxious odor.The end user allegedly suffered immediate respiratory distress and died shortly after.A review of our records indicated that a different end user reported the same device as alarming a month prior to this event, as a result of which it was returned to the dme provider for service.It is unclear at this time what service was performed on the device at that time.Devilbiss healthcare is currently investigating the incident, including arranging an inspection of the device through the attorney.An update will be filed if additional information becomes available.
 
Additional Manufacturer Narrative
Devilbiss healthcare has received photographic documentation of the oxygen concentrator from legal counsel.Upon review, the images indicate the presence of powder or particulate matter consistent with sieve material.This material appears to have migrated from the internal components of the device, likely through the exhaust vents located at the base of the unit.The observed condition suggests that, under certain circumstances, a sufficient quantity of sieve dust may escape the unit via these vents.Importantly, there is no indication of thermal damage, combustion, or any associated heat-related event.

Brand Name
DRIVE DEVILBISS 10L OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer (Section G)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer Contact
jess bohrer
100 devilbiss drive
somerset, PA 15501
5169984600
MDR Report Key22576408
Report Number2515872-2025-00024
Device Sequence Number15812267
Product Code CAW
UDI-Device Identifier00885304022466
UDI-Public(01)00885304022466
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1025DS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown